MAUDE Adverse Event Report: K2M, INC. REDUCTION JACK; CRICKET 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. REDUCTION JACK; CRICKET 2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 6201-90084
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
This report summarizes three malfunction events where the feet of mesa 2 reduction jack crickets fractured intra-operatively.Surgeries were successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: lot harn ((b)(4) devices) received 29/oct/2021; manufactured 25/jun/2018.Lot fenf received 21/oct/2021; manufactured 22/dec/2016.Visual inspection: the feet of the crickets was found to be fractured.Deformation was found on the threads, causing the device to jam.Deformation was found on every other thread, indicating that the cricket was not fully inserted into the screw head.When the cricket is not properly seated, this can cause loading on a single thread while the user attempts to force the screw jack down, causing deformation of the threads.Functional inspection: confirmed crickets were jammed.Device and complaint history records were reviewed for these lots, and no relevant manufacturing issues or similar complaints were identified.Based on the deformation found on the screw threads, the likely cause is misalignment of the cricket feet with the screw during reduction, causing the threads to deform and jam.Misalignment of the foot and the likely excessive force applied due to the device jamming likely caused the feet to fracture.

Brand Name
REDUCTION JACK; CRICKET 2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13361956
Report Number3004774118-2022-00032
Device Sequence Number5010937
Product Code LXH
UDI-Device Identifier10888857320468
UDI-Public10888857320468
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized3
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6201-90084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/01/2022
Initial Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown